Alert archive / West Virginia / High Wind Warnings in 2019
High Wind Warning 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this high wind warning at Nov 26, 2019, 11:37 AM EST for Preston County, Tucker County, West Virginia. It took effect at Nov 27, 2019, 12:00 PM EST. It was in force for 22 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 26, 2019, 11:37 AM EST (16:37 UTC)
- In effect from
- Nov 27, 2019, 12:00 PM EST
- Expired
- Nov 28, 2019, 10:00 AM EST
- In force
- 22 hr
- Issued by
- NWS Pittsburgh, PA
Counties Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 147 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 27, 1:50 PM EST | NON-TSTM WND GST 51 | 5 E Canaan Heights, WV | |
| Nov 27, 2:20 PM EST | NON-TSTM WND GST 59 | 5 E Canaan Heights, WV | |
| Nov 27, 4:10 PM EST | NON-TSTM WND GST 60 | 5 E Canaan Heights, WV | |
| Nov 28, 12:55 AM EST | NON-TSTM WND GST 47 | Davis, WV | |
| Nov 28, 2:20 AM EST | NON-TSTM WND GST 65 | 5 E Canaan Heights, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
769 WWUS71 KPBZ 261637 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1137 AM EST Tue Nov 26 2019 MDZ001-WVZ512>514-270045- /O.NEW.KPBZ.HW.W.0003.191127T1700Z-191128T1500Z/ Garrett-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 1137 AM EST Tue Nov 26 2019 ...HIGH WIND WARNING IN EFFECT FROM NOON WEDNESDAY TO 10 AM EST THURSDAY... * WHAT...West winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...In Maryland, Garrett County. In West Virginia, Eastern Preston, Western Tucker and Eastern Tucker Counties. * WHEN...From noon Wednesday to 10 AM EST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>511-270045- /O.NEW.KPBZ.WI.Y.0009.191127T1500Z-191128T1200Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, and Bruceton Mills 1137 AM EST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 7 AM EST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest, southwest and western Pennsylvania, east central Ohio and northern and the northern panhandle of West Virginia. * WHEN...From 10 AM Wednesday to 7 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
338 WWUS71 KPBZ 270011 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 711 PM EST Tue Nov 26 2019 MDZ001-WVZ512>514-270815- /O.CON.KPBZ.HW.W.0003.191127T1700Z-191128T1500Z/ Garrett-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 711 PM EST Tue Nov 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO 10 AM EST THURSDAY... * WHAT...West winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...In Maryland, Garrett County. In West Virginia, Eastern Preston, Western Tucker and Eastern Tucker Counties. * WHEN...From noon Wednesday to 10 AM EST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>511-270815- /O.CON.KPBZ.WI.Y.0009.191127T1500Z-191128T1200Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, and Bruceton Mills 711 PM EST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 7 AM EST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest, southwest and western Pennsylvania, east central Ohio and northern and the northern panhandle of West Virginia. * WHEN...From 10 AM Wednesday to 7 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
655 WWUS71 KPBZ 270736 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 236 AM EST Wed Nov 27 2019 MDZ001-WVZ512>514-271545- /O.CON.KPBZ.HW.W.0003.191127T1700Z-191128T1500Z/ Garrett-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 236 AM EST Wed Nov 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 AM EST THURSDAY... * WHAT...West wind 25 to 35 mph with gusts up to 60 mph expected. * WHERE...In Maryland, Garrett County. In West Virginia, Western Tucker, Eastern Preston and Eastern Tucker Counties. * WHEN...From noon today to 10 AM EST Thursday. * IMPACTS...Damaging wind may blow down trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>511-271545- /O.CON.KPBZ.WI.Y.0009.191127T1500Z-191128T1200Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, and Bruceton Mills 236 AM EST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST THURSDAY... * WHAT...West wind 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Portions of northwest, southwest and western Pennsylvania, east central Ohio and northern and the northern panhandle of West Virginia. * WHEN...From 10 AM this morning to 7 AM EST Thursday. * IMPACTS...Gusty wind could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
345 WWUS71 KPBZ 271509 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1009 AM EST Wed Nov 27 2019 MDZ001-WVZ512>514-280000- /O.CON.KPBZ.HW.W.0003.191127T1700Z-191128T1500Z/ Garrett-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 1009 AM EST Wed Nov 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...West wind 25 to 35 mph with gusts up to 60 mph expected. * WHERE...In Maryland, Garrett County. In West Virginia, Western Tucker, Eastern Preston and Eastern Tucker Counties. * WHEN...From noon today to 10 AM EST Thursday. * IMPACTS...Damaging wind may blow down trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>511-280000- /O.CON.KPBZ.WI.Y.0009.000000T0000Z-191128T1200Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, and Bruceton Mills 1009 AM EST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...West wind 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Portions of northwest, southwest and western Pennsylvania, east central Ohio and northern and the northern panhandle of West Virginia. * WHEN...From 10 AM this morning to 7 AM EST Thursday. * IMPACTS...Gusty wind could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
623 WWUS71 KPBZ 272349 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 649 PM EST Wed Nov 27 2019 MDZ001-WVZ512>514-280800- /O.CON.KPBZ.HW.W.0003.000000T0000Z-191128T1500Z/ Garrett-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 649 PM EST Wed Nov 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...West wind 25 to 35 mph with gusts up to 60 mph expected. * WHERE...In Maryland, Garrett County. In West Virginia, Western Tucker, Eastern Preston and Eastern Tucker Counties. * WHEN...Until 10 AM EST Thursday. * IMPACTS...Damaging wind may blow down trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>511-280800- /O.CON.KPBZ.WI.Y.0009.000000T0000Z-191128T1200Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, and Bruceton Mills 649 PM EST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...West wind 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Portions of northwest, southwest and western Pennsylvania, east central Ohio and northern and the northern panhandle of West Virginia. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Gusty wind could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
102 WWUS71 KPBZ 280735 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 235 AM EST Thu Nov 28 2019 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>511-280845- /O.CAN.KPBZ.WI.Y.0009.000000T0000Z-191128T1200Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, and Bruceton Mills 235 AM EST Thu Nov 28 2019 ...WIND ADVISORY IS CANCELLED... Wind gusts have decreased to 25 to 35 mph, therefore the Wind Advisory has been cancelled. $$ MDZ001-WVZ512>514-281500- /O.CON.KPBZ.HW.W.0003.000000T0000Z-191128T1500Z/ Garrett-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 235 AM EST Thu Nov 28 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...West wind 25 to 35 mph with gusts up to 60 mph expected. * WHERE...In Maryland, Garrett County. In West Virginia, Tucker and Eastern Preston Counties. * WHEN...Until 10 AM EST Thursday. * IMPACTS...Damaging wind may blow down trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ 07
199 WWUS71 KPBZ 281452 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 952 AM EST Thu Nov 28 2019 MDZ001-WVZ512>514-281600- /O.EXP.KPBZ.HW.W.0003.000000T0000Z-191128T1500Z/ Garrett-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 952 AM EST Thu Nov 28 2019 ...HIGH WIND WARNING WILL EXPIRE AT 10 AM EST THIS MORNING... Wind gusts have decreased to 25 to 35 mph, therefore the High Wind Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this high wind warning went out at Nov 26, 6:45 AM EST, 4 hours 52 minutes earlier.
Area forecast discussion, Nov 26, 6:45 AM EST, 4 hours 52 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 645 AM EST Tue Nov 26 2019 .SYNOPSIS... Dry and warmer weather can be expected today, but strong low pressure will bring rain and windy conditions for Wednesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Changes for the pre-dawn update included some tweaks to cloud cover, or lack thereof, along with an upward temperature bump - all based on observational trends. Previous... Deepening low pressure over the Plains will amplify the Ern CONUS ridge today with warm advection and filtered insolation supporting highs about 10 degrees above the late-November averages. No significant change was made to todays forecast. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... That low is projected to deepen significantly as it digs over the Great Lakes on tonight and Wednesday. Although precipitable water will be greater than an inch by Wednesday morning, better moisture convergence and jet dynamics for heavy rain are indicated north of the area in conjunction with the low pressure track. In addition, deterministic models again indicate a strong surge of mid-level dry air which will curtail precipitation efficiency before arrival of the sfc cold front. Bottom line is that although rain is anticipated Tuesday night and early Wednesday in the saturated isentropic-lift regime to the east of the low pressure track, flooding problems are not. Nevertheless, this system is expected to pose sustained problems in the form of wind given the projected pressure gradient and jet profiles on the southern flank of the low as it progresses toward Quebec through Wednesday. A deepening mixing layer via plunging mid level temperature with the negatively tilting trough axis should support gusts into advisory criteria, i.e., on the order of 45 to 55 mph, with that potential continuing into early Thursday although inversion levels will be dropping with passage of the aforementioned trough axis. A Hazardous Weather Outlook for that threat has been continued. Another mentionable is the post-frontal change to snow showers and overall cold for Thursday, albeit still seasonably so with highs in the 40s F (those highs are expected to be approximately 20 degrees less than those of Wednesday). As for snow, no problems are indicated as current mixing layer progs indicate no penetration of the dendritic growth zone with the lowering subsidence inversion further suppressing any upslope threat off the lakes into Thursday. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Seasonably cool Thursday temperature will only moderate slightly on Friday as cool north, to northeast boundary layer flow offsets rising heights/ensuing warm advection aloft. Those highs in the 40s are expected to be important though as road temperatures will already be well above freezing as warm, moist advection intensifies above the surface with the advance of another Plains-to-Midwestern low pressure system. Rain will spread (see 850 mb temperature progs above 0 C) over the Upper Ohio by Saturday morning as this system digs toward the Great Lakes. With boundary layer temperature possibly below freezing, especially over the ridges and adjacent sheltered valleys and over the I 80 corridor, freezing rain (perhaps initiating as snow via wet- bulbing) is possible on Friday night and Saturday morning; however, with Friday highs in the 40s (as mentioned above) supporting a relatively warm ground, and with limited cold reinforcement in a west-to-north- track low, confidence in any problems at this distance remains minimal, so no hazard-mention will be included. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... VFR is expected through most of the TAF period under shortwave ridging ahead of an approaching trough. MVFR to IFR restrictions with rain will spread east Wednesday morning as moisture and shortwave support increase in SW flow aloft ahead of the approaching trough and associated sfc low/cold front. .Outlook... Widespread restrictions, LLWS, and eventual gusty wind are expected Wed and Thu as strong low pressure and its associated cold front track across the region,and under subsequent upper troughing and NW flow. Restrictions are likely again Sat with approaching low pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Nov 26, 3:17 AM EST, 8 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 317 AM EST Tue Nov 26 2019 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-270830- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 317 AM EST Tue Nov 26 2019 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a good chance of wind gusts between 45 and 55 MPH across the region on Wednesday and early Thursday. A Wind Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 11:37 AM EST | Wind Advisory | PBZ | Brooke, Hancock, Marion, Marshall, Monongalia, Ohio and 2 more | 39 hr |
Nearby
High Wind Warnings in West Virginia, 2019High Wind Warnings in Maryland, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.